MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 32MM C; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 32MM C; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign: country: china.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated report: 0001825034-2023-00090.
 
Event or Problem Description
It was reported that the surgeon followed surgical technique and grinded the acetabulum, used the 47 trial implant, then implanted the acetabular prosthesis 48, which was very stable.The corresponding e1 liner c-32 was then dismantled, the inside of the acetabulum was cleaned, and the liner implanted.It was found that after knocking down, the liner was still in an unstable state.Repeated attempts were made to implant several times, but was still not stable, so the acetabular prosthesis was removed.There were no additional liners of this size available at the facility, and the surgery could not wait for the same size of implant to be delivered.Since the initial liner could not be driven into the acetabular cup, and there were no other alternative liners of the same size available, the patient's acetabulum was continued to be ground, and a larger acetabular cup and liner were used.The acetabular file was increased by one, and the 50th acetabular cup was implanted, along with the corresponding e1 liner, which was very stable after implantation.The surgery was prolonged by 30 minutes.The patient had no other problems at this time, and there were no contributing patient conditions related to the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product was returned and evaluated.A visual examination of the returned product identified that the shell is in decent overall condition.Scratching was observed on the inner radius.There was no damage to the scallop cutouts or locking groove.The liner barb was found damaged in two locations.A poly strand protrudes from the barb in one location, and the other location was gouged such that the material was deformed.Scratching and scuffing are also present on the outer radius.The sidewall exhibits multiple tool marks imprinted into the material.Medical records were not provided.The reported products were reviewed for compatibility with no issues noted.A review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
G7 HI-WALL E1 LINER 32MM C
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16205641
Report Number0001825034-2023-00100
Device Sequence Number17506350
Product Code PBI
UDI-Device Identifier00880304527010
UDI-Public(01)00880304527010(17)270331(10)7231432
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000925
Device Lot Number7231432
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age64 YR
Patient SexMale